BLACK Bowel Movements after iron pills

Patient

Q: What do i do because myBM is the color BLACKand i tryed everything laxitives juices and hot green tea what should i do my tummy gets bloated and i just want to be normol again please help me i told me doctor and she only gave me iron to take because i was low in iron and nothing for this bowel problem

Doctor

A:   I understand how worried you are about your black stools. Let me reassure you that this might be caused by your iron pills, this is a very common side effect of iron and your physician should have warned you about that.
I would suggest you to keep taking your pills and drink plenty of fluids to dilute the coloring of your stools. If you are treating your iron deficiency anemia, there are other natural sources of iron such as spinach and beef liver that would also help. I wish you the best.

Related Q&A

Q: So this is very related to physical fitness/body composition and alcohol. I was a very fit guy (5 days a week of tra...

Q: I used to have intermittent abdominal distention, before a year ago. It would go down overnight. I'm not sure exactly...

Q: Im 15 days late but dont think im pregnant..iv been feeling sleepy all the time back pains but nothing out of the ord...

Q: Hi, I had unprotected sex 3 weeks ago, but it was the last day of my period. Now I am having stomach pains and I feel...

Q: Upper abdominal burning pain after I eat meals, last about an hour. I was constipated for 4 days earlier this week. N...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews